Alert archive / California / Frost Advisories in 2012
Frost Advisory 20, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Dec 27, 2012, 1:54 PM PST. It took effect at Dec 28, 2012, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2012, 1:54 PM PST (21:54 UTC)
- In effect from
- Dec 28, 2012, 3:00 AM PST
- Expired
- Dec 28, 2012, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS76 KLOX 272154 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 154 PM PST THU DEC 27 2012 ...SUB-FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF SOUTHWEST CALIFORNIA LATE TONIGHT THROUGH EARLY FRIDAY MORNING... .A COLD AND DRYING AIR MASS WILL LIKELY BRING AREAS OF FROST TO COLDER WIND SHELTERED LOCATIONS OF SOUTHWEST CALIFORNIA LATE TONIGHT THROUGH EARLY FRIDAY MORNING. WHILE AREAS UNDER A FROST ADVISORY WILL HAVE THE GREATEST LIKELIHOOD OF MORE WIDESPREAD FROST CONDITIONS...OTHER PORTIONS OF THE SOUTHLAND COULD SEE PATCHY FROST. CAZ035-036-280600- /O.NEW.KLOX.FR.Y.0020.121228T1100Z-121228T1700Z/ SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG... SANTA YNEZ...SOLVANG 154 PM PST THU DEC 27 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY. * TEMPERATURES...WILL FALL TO BETWEEN 28 AND 32 DEGREES ACROSS WIND SHELTERED LOCATIONS LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044-046-547-280600- /O.NEW.KLOX.FR.Y.0020.121228T1100Z-121228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... TOPANGA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 154 PM PST THU DEC 27 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY. * TEMPERATURES...WILL FALL TO BETWEEN 28 AND 32 DEGREES ACROSS WIND SHELTERED LOCATIONS LATE TONIGHT THROUGH EARLY FRIDAY MORNING. AREAS MOST SUSCEPTIBLE TO SUB-FREEZING TEMPERATURES INCLUDE THE OJAI VALLEY...AS WELL WESTERN PORTIONS OF THE SAN FERNANDO VALLEY INCLUDING MALIBU CANYON...CALABASSAS...WOODLAND HILLS...AGOURA HILLS...AND WESTLAKE VILLAGE. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GOMBERG/BOLDT
3 follow-up statements
300 WWUS76 KLOX 280355 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 755 PM PST THU DEC 27 2012 ...SUB-FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF SOUTHWEST CALIFORNIA LATE TONIGHT THROUGH EARLY FRIDAY MORNING... .A COLD AND DRY AIR MASS WILL LIKELY BRING AREAS OF FROST TO COLDER WIND SHELTERED LOCATIONS OF SOUTHWEST CALIFORNIA LATE TONIGHT THROUGH EARLY FRIDAY MORNING. WHILE AREAS UNDER A FROST ADVISORY WILL HAVE THE GREATEST LIKELIHOOD OF MORE WIDESPREAD FROST CONDITIONS...OTHER PORTIONS OF THE SOUTHLAND COULD SEE PATCHY FROST. CAZ035-036-281100- /O.CON.KLOX.FR.Y.0020.121228T1100Z-121228T1700Z/ SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG... SANTA YNEZ...SOLVANG 755 PM PST THU DEC 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES IN WIND SHELTERED LOCATIONS FROM LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044-046-547-281100- /O.CON.KLOX.FR.Y.0020.121228T1100Z-121228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... TOPANGA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 755 PM PST THU DEC 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES IN WIND SHELTERED LOCATIONS FROM LATE TONIGHT THROUGH EARLY FRIDAY MORNING. AREAS MOST SUSCEPTIBLE TO SUB-FREEZING TEMPERATURES INCLUDE THE OJAI VALLEY...AS WELL AS THE WESTERN PORTIONS OF THE SAN FERNANDO VALLEY INCLUDING MALIBU CANYON... CALABASAS...WOODLAND HILLS...AGOURA HILLS...AND WESTLAKE VILLAGE. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HALL
793 WWUS76 KLOX 281053 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 253 AM PST FRI DEC 28 2012 ...SUB-FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY THIS MORNING... .A COLD AND DRY AIR MASS WILL BRING AREAS OF SUB-FREEZING TEMPERATURES WITH FROST TO THE COLDER WIND SHELTERED LOCATIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY FRIDAY MORNING. WHILE AREAS UNDER A FROST ADVISORY WILL HAVE THE GREATEST LIKELIHOOD OF MORE WIDESPREAD FROST CONDITIONS...OTHER PORTIONS OF THE SOUTHLAND COULD SEE PATCHY FROST. CAZ035-036-281700- /O.CON.KLOX.FR.Y.0020.121228T1100Z-121228T1700Z/ SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG... SANTA YNEZ...SOLVANG 253 AM PST FRI DEC 28 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES IN WIND SHELTERED LOCATIONS THROUGH EARLY THIS MORNING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044-046-547-281700- /O.CON.KLOX.FR.Y.0020.121228T1100Z-121228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... TOPANGA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 253 AM PST FRI DEC 28 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL FALL TO BETWEEN 28 AND 32 DEGREES IN WIND SHELTERED LOCATIONS FROM LATE THROUGH EARLY THIS MORNING...PRIMARILY TO THE OJAI VALLEY...WESTERN SAN FERNANDO VALLEY...AND LOWER INTERIOR CANYONS OF THE SANTA MONICA MOUNTAINS. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RK
109 WWUS76 KLOX 281642 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 AM PST FRI DEC 28 2012 CAZ035-036-281745- /O.EXP.KLOX.FR.Y.0020.000000T0000Z-121228T1700Z/ SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG... SANTA YNEZ...SOLVANG 842 AM PST FRI DEC 28 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ044-046-547-281745- /O.EXP.KLOX.FR.Y.0020.000000T0000Z-121228T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... TOPANGA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 842 AM PST FRI DEC 28 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 27, 10:10 AM PST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 27, 10:10 AM PST, 3 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1010 AM PST THU DEC 27 2012 ...NEW AVIATION DISCUSSION... .SYNOPSIS... PARTLY CLOUDY...BREEZY AND COOL TODAY WITH SOME CLOUDS AND SNOW SHOWERS AROUND THE GRAPEVINE. FAIR WEATHER CAN BE EXPECTED FOR FRIDAY. CLOUDS WILL INCREASE FRIDAY NIGHT AND A CHANCE OF RAIN WILL DEVELOP OVER THE CENTRAL COAST. LIGHT RAIN WILL OVERSPREAD THE AREA SATURDAY INTO EARLY SUNDAY. DRY WEATHER IS LIKELY EARLY NEXT WEEK. TEMPERATURES WILL LIKELY REMAIN BELOW NORMAL THROUGH THE PERIOD...WITH A SLIGHT WARM UP POSSIBLE NEXT WEEK. && .UPDATE...MAIN FORECAST ISSUE THIS MORNING IS THE SNOW FALLING ON THE NORTH SLOPES OF THE MOUNTAINS AND GUSTY NORTH WINDS. TWITTER REPORTS...CHP DISPATCH...AND WEBCAMS FOCUSED ON THE GRAPEVINE CONFIRM ACCUMULATING SNOW ABOVE 4000 FEET. TEMPORARY CHP ESCORTS HAVE OCCURRED OVERNIGHT AND THIS MORNING ON TEJON PASS BUT ROADWAYS ARE MAINLY ICE-FREE AS TEMPERATURES REMAIN ABOVE FREEZING. REPORTS OF 1" OF SNOW FROM 4000-4500 FT AND 3-4" ABOVE 5000-5500 FT BASED ON FRAZIER MOUNTAIN WEBSITE. ALSO HAD SNOW AT SANDBERG AND TEHACHAPI (KERN CO.) THIS MORNING. CLOUDS AND SHOWERS CONTINUE TO STACK UP FROM THE EASTERN SAN LUIS OBISPO AND SANTA BARBARA MOUNTAINS EASTWARD TO THE WESTERN SAN GABRIELS. EXPECT SHOWERS TO CONTINUE INTO THE AFTERNOON BUT LITTLE ADDITIONAL ACCUMULATION SINCE TEMPERATURES WILL CONTINUE TO RISE. WILL EXPIRE THE WSW ON SCHEDULE AT THE TOP OF THE HOUR. 100KT NORTHERLY JET WAS DIRECTLY OVER CENTRAL CAL THIS MORNING AS PREDICTED WHICH REALLY HELPED PUSH THE ADDITIONAL MOISTURE INTO THE MOUNTAINS. AS THE JET AXIS SHIFTS EASTWARD AND RIDGING BUILDS INTO THE STATE THIS AFTERNOON THE MOISTURE WILL WAIN. GUSTY NORTH WINDS HAVE MOSTLY STARTED TO DECREASE AND WILL NOT NEED ADDITIONAL ADVISORIES ONCE THE WSW EXPIRES. NEXT FORECAST CONCERN WILL BE THE COLD TEMPERATURES AND FROST FOR LATE TONIGHT AND FRIDAY MORNING. WILL NEED TO TAKE PRECAUTIONS TO COVER PLANTS AND OTHER FROST-SENSITIVE ITEMS SINCE THERE WILL BE VERY LITTLE CLOUD COVER. MORE ABOUT THIS IN THE AFTERNOON PACKAGE. ***FROM PREVIOUS DISCUSSION*** FRIDAY IS SHAPING UP TO BE A PLEASANT DAY A LITTLE RIDGE WILL POP OVER THE AREA. HGTS RISE TO 567 DM MAX TEMPS BUT THE RIDGE WILL HAVE A ENOUGH MID AND HIGH LEVEL CLOUDS THAT THE DECREASE IN SUNSHINE WILL OFFSET THE RISE IN HGTS AND MAX TEMPS WILL BE SIMILAR TO TODAYS ALTHOUGH SOME PLACES WILL COOL (MORE CLOUDS) AND SOME WILL WARM (MORE SUN). FRIDAY NIGHT THE NEXT WEEK SYSTEM APPROACHES THE AREA. RAIN WILL BECOME LIKELY OVERNIGHT ALONG THE CENTRAL COAST. CLOUDS AND RAIN WILL THEN OVERSPREAD THE AREA SATURDAY. BOTH THE GFS AND THE EC NOW SHOW THIS SYSTEM TO BE A POSITIVE TILT TROF WHICH SLOWLY MAKES ITS WAY DOWN THE COAST. THE NAM IS VERY DRY AND BRINGS LITTLE IF ANY PRECIP TO THE AREA BUT IT HAS SAID THIS ABOUT EVERY STORM THIS MONTH AND WILL DISCOUNT ITS SOLN. BOTH GFS AND EC BRING RAIN TO MOST AREAS. BUT NOT A LOT OF RAIN AS THIS SYSTEM LOOKS COLD AND MOISTURE STARVED. IN GENERAL LOOK FOR NO MORE THAN A HALF INCH OF RAIN. SNOW LEVELS WILL BE LOWER WITH THIS SYSTEM SO THERE MAY WELL BE SOME MTN CONCERNS. THE MDLS DIVERGE SUNDAY WITH THE GFS MOVING THE TROF OUT OF THE AREA WHILE THE EC PUSHES A COLD 547DM UPR LOW INTO THE AREA FROM NEVADA. WHATEVER THE SOLN BOTH MDLS END THE RAIN AROUND DAWN SUNDAY. SO THE REAL QUESTION IS NOT RAIN OR NO RAIN BUT RATHER HOW COLD (EC COLD SOLN) OR HOW BREEZY (GFS WINDY SOLN). AS SO OFTEN IS THE CASE WILL HAVE TO SIT ON THE DETAILS OF THE FCST AND HOPE FOR MDL CONVERGENCE IN THE NEXT FEW RUNS. .LONG TERM (MON-WED)... ABSOLUTE ZERO AGREEMENT IN THE XTND MDLS FOR THE LONG TERM FORECAST. BIG CUT OFF LOW OR BIG RIDGE. SURROUNDING OFFICES WANTED SOME CENTRAL COAST RAIN ON WEDNESDAY SO ADDED A SLIGHT CHC OF LIGHT RAIN FOR COORDINATION PURPOSES BUT IT COULD JUST AS EASILY BE SUNNY AND WARM. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE XTND FCST. AGAIN WILL HOPE FOR A BETTER MDL AGREEMENT IN FUTURE RUNS. && .AVIATION...27/1800Z. NORTHERLY LOW LEVEL FLOW WILL KEEP VFR CONDITIONS GOING ACROSS THE FORECAST AREA...ALTHOUGH THERE IS A CHANCE OF FOG OVERNIGHT AT KPRB. KLAX AND KBUR...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY WITH LITTLE IN THE WAY OF WIND ISSUES. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...BOLDT/RORKE AVIATION...SWEET SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 27, 10:15 AM PST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1015 AM PST THU DEC 27 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-281400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1015 AM PST THU DEC 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH SURF CONDTIONS WILL IMPACT THE CENTRAL COAST AS WELL AS THE BEACHES OF VENTURA COUNTY TODAY. ELEVATED RIP CURRENT RISK WILL AFFECT ALL BEACHES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY ANOTHER COLD SYSTEM WILL BRING RAIN AND LOW ELEVATION MOUNTAIN SNOW TO THE AREA FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:27 AM PST | High Surf Advisory | LOX | 23 hr | |
| Dec 27, 2:35 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 24 hr |
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.